Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 41, NWS Paducah, KY

March 30, 2007Williamson County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Mar 30, 2007, 2:19 PM CDT for Williamson County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2007, 2:19 PM CDT (19:19 UTC)
Expired
Mar 30, 2007, 2:45 PM CDT
In force
26 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Williamson County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:30 AM CDT, 10 hours 49 minutes earlier.

Area forecast discussion, Mar 30, 3:30 AM CDT, 10 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
330 AM CDT FRI MAR 30 2007

.DISCUSSION...
MAIN CONCERN FOR THIS FORECAST CONTINUES TO BE POPS INTO THE WEEKEND.

SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING JUST A COUNTY OR SO
WEST OF THE AREA IN SOUTH CENTRAL MISSOURI AT THIS TIME. THEY ARE
MOVING NORTH...AND DO NOT POSE ANY IMMEDIATE THREAT TO THE AREA THIS
MORNING. THERE IS A MINOR DEWPOINT BOUNDARY IN OUR AREA...WITH DRIER
AIR BEHIND IT IN THE MVN/EVV/OWB AREAS. NOT MUCH IN THE WAY OF
CONVERGENCE EXPECTED ON THIS BOUNDARY TODAY...BUT IT COULD STILL BE
A FOCUS FOR CONVECTION LATER TODAY...IF IT HOLDS TOGETHER.

BETTER CHANCE OF CONVECTION IS PROBABLY IN THE WEST CLOSER TO THE
MAIN STORM SYSTEM...AS POTENTIAL REMNANT VORTICITY CENTERS FROM
OVERNIGHT CONVECTION...FLIRT WITH OUR AREA. THE NAM AND GFS BOTH
DEVELOP PRECIPITATION TODAY...THE GFS IS MORE LIBERAL AND EARLIER
THAN THE NAM...NO BIG SURPRISE THERE. GUIDANCE POPS RANGE FROM
LIKELY/CATEGORICAL IN THE MAV...TO SLIGHT CHANCES IN THE MET IN MOST
LOCATIONS. WILL STAY THE COURSE WITH 40 POPS WEST TAPERING OFF TO
20S IN THE KHOP AREA.

STILL SEE LITTLE REASON FOR CONVECTION TO DEVELOP ACROSS THE AREA
TONIGHT...SAVE A MINOR RIPPLE IN STRENGTHENING SOUTH SOUTHWEST FLOW
ALOFT. HOWEVER BOTH MODELS DO SPIT OUT A BIT A QPF. POPS WILL LOOK
ALOT LIKE TODAYS WITH BEST CHANCES WEST AND SLIGHTS SOUTHEAST.

THE 00Z NAM AND GFS ARE IN DECENT AGREEMENT IN TRYING TO BRING THE
MAIN ROUND OF CONVECTION INTO WESTERN ZONES JUST BEFORE 00Z
SUNDAY...AND THEN THROUGH ALL BUT FAR SOUTHEAST ZONES BY 06Z. SEE NO
REASON TO BACK OFF THIS SCENARIO NOW...SO BROKE POPS UP INTO 6
HOURLIES SATURDAY AND SATURDAY NIGHT. WILL HAVE 20-30 POPS AREAWIDE
SATURDAY MORNING...BUT THEN WILL HAVE LIKELIES IN WESTERN PORTIONS
OF SOUTHEAST MISSOURI IN THE AFTERNOON. WILL HAVE LIKELY FOR MOST OF
THE AREA SATURDAY EVENING...AND THEN RAPIDLY CLEAR IT OUT
OVERNIGHT...WITH LIKELIES ONLY IN THE KHOP AREA.

AS FOR SEVERE...SPC HAS A SLIGHT RISK ACROSS OUR WESTERN HALF FOR
LATE SATURDAY AFTERNOON AND SATURDAY EVENING. WIND FIELDS WILL BE
PRETTY IMPRESSIVE...BUT STORMS SHOULD BE WEAKENING BEFORE THEY GET
TOO FAR INTO THE AREA AFTER 00Z SUNDAY. COULD SEE A FEW STORMS
PRODUCE ISOLATED DAMAGING WIND GUSTS...AND CANNOT COMPLETELY RULE
OUT A BRIEF TORNADO...BUT WILL HOLD OFF ON MENTIONING SEVERE IN THE
GRIDS OR ZONES AT THIS TIME. WILL ADDRESS IN THE HWO AS USUAL.

SUNDAY SHOULD BE SUNNY AND WINDS WILL REMAIN SOUTHWESTERLY...AS THE
SURFACE SYSTEM PASSES TO OUR WEST AND NORTHWEST. MILD WEATHER WILL
CONTINUE INTO THE MIDDLE OF NEXT WEEK...WHEN ANOTHER POTENTIALLY
MORE VIGOROUS COLD FRONT TRIES TO SWEEP THROUGH THE AREA. THE GFS IS
STILL ON TRACK WITH THIS FRONT AND POTENTIAL CONVECTION TUESDAY AND
TUESDAY NIGHT. TEMPERATURES WILL BE CLOSE TO NORMAL BEHIND THE FRONT
WEDNESDAY AND THURSDAY.

AS FOR SHORT TERM TEMPERATURES...GENERALLY WENT WITH THE WARMER
CHOICE OF GUIDANCE FOR HIGHS TODAY THROUGH SUNDAY...FIGURING THAT
THE MODELS ARE TOO PESSIMISTIC IN THEIR CLOUD FORECASTS. STAYED
CLOSE TO CONSENSUS FOR LOWS TONIGHT AND SATURDAY NIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DRS
Hazardous weather outlook, Mar 30, 1:20 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
120 PM CDT FRI MAR 30 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-311830-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
120 PM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE QUAD STATE
TODAY AND TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR AREAS WEST
OF A MT VERNON ILLINOIS TO MAYFIELD KENTUCKY LINE LATE SATURDAY
AFTERNOON AND SATURDAY EVENING. STRONG TO SEVERE STORMS ARE
EXPECTED TO MOVE INTO SOUTHEAST MISSOURI AFTER 4 PM...AND THEN
PUSH EASTWARD THROUGH THE AREA INTO THE EVENING HOURS. THE STORMS
MAY PRODUCE DAMAGING WINDS AND POSSIBLY A BRIEF TORNADO...BEFORE
WEAKENING AS THEY CROSS THE MISSISSIPPI RIVER.

A CHANCE OF THUNDERSTORMS IS ALSO FORECAST FOR TUESDAY AND TUESDAY
NIGHT...AS A COLD FRONT PUSHES THROUGH THE AREA. SEVERE WEATHER
CANNOT BE RULED OUT DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE SATURDAY AFTERNOON AND
SATURDAY EVENING TO THE WEST OF A MT VERNON ILLINOIS TO MAYFIELD
KENTUCKY LINE.

PS

In the hours before

Local storm report, Mar 30, 1:36 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
136 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     HAIL             JONESBORO               37.45N 89.27W
03/30/2007  E0.88 INCH       UNION              IL   LAW ENFORCEMENT

            LOTS OF DIME AND NICKEL SIZE HAIL.

&&

PATS
Special weather statement, Mar 30, 2:15 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
215 PM CDT FRI MAR 30 2007

ILZ080>091-MOZ076-086-087-100-302030-
BOLLINGER MO-CAPE GIRARDEAU MO-FRANKLIN IL-GALLATIN IL-HAMILTON IL-
HARDIN IL-JACKSON IL-JOHNSON IL-PERRY IL-PERRY MO-POPE IL-SALINE IL-
UNION IL-WAYNE MO-WHITE IL-WILLIAMSON IL-
215 PM CDT FRI MAR 30 2007

AT 215 PM...SCATTERED STRONG THUNDERSTORMS WERE OBSERVED FROM JUST
WEST OF GREENVILLE MISSOURI...TO NEAR GRAND TOWER...CARBONDALE AND
MARION IN SOUTHERN ILLINOIS. MOVEMENT OF THE STORMS WAS NORTHEAST
AT 15 MPH.

THROUGH 330 PM...THE STORMS WILL CONTINUE TO DRIFT NORTHEAST WITH
THE STRONGEST ACTIVITY FOCUSED ACROSS PERRY COUNTY MISSOURI...
AND JACKSON...UNION...WILLIAMSON AND FRANKLIN COUNTIES IN SOUTHERN
ILLINOIS. THE STORMS WILL ALSO AFFECT INTERSTATE 57 FROM JUST NORTH
OF MARION...SOUTH TO NEAR ANNA AND JONESBORO. PEA TO MARBLE SIZE
HAIL...GUSTY WINDS 30 TO 40 MPH AND VERY HEAVY RAINFALL WILL
ACCOMPANY THE STRONGEST STORMS.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 5:56 PM CDTSevere Thunderstorm WarningPAHMuhlenberg49 min
Mar 30, 1:25 PM CDTSevere Thunderstorm WarningPAHUnion50 min
Mar 30, 2:44 PM CDTSevere Thunderstorm WarningPAHWilliamson31 min
Mar 30, 3:27 PM CDTSevere Thunderstorm WarningPAHSaline48 min
Mar 30, 4:07 PM CDTSevere Thunderstorm WarningPAHHardin23 min
Mar 30, 1:21 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Perry39 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.